Alert archive / South Dakota / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 120, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 26, 2021, 2:47 AM MDT for Corson County, South Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 2:47 AM MDT (08:47 UTC)
- Expired
- Aug 26, 2021, 3:45 AM MDT
- In force
- 58 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Corson County, SD
The radar
The Bismarck radar (KBIS), 129 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2183 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
339
WUUS53 KABR 260847
SVRABR
SDC031-260945-
/O.NEW.KABR.SV.W.0120.210826T0847Z-210826T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Aberdeen SD
247 AM MDT Thu Aug 26 2021
The National Weather Service in Aberdeen has issued a
* Severe Thunderstorm Warning for...
Western Corson County in north central South Dakota...
* Until 345 AM MDT.
* At 247 AM MDT, severe thunderstorms were located along a line
extending from near Thunder Hawk to 11 miles east of Shadehill to 9
miles southwest of Shambo Ranch, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Keldron and Shambo Ranch around 300 AM MDT.
Morristown around 305 AM MDT.
Other locations in the path of these severe thunderstorms include
Watauga, Black Horse, Klein Ranch, Mcintosh, Walker and Bullhead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Aberdeen.
&&
LAT...LON 4594 10200 4594 10106 4571 10105 4547 10110
4547 10200
TIME...MOT...LOC 0847Z 275DEG 35KT 4598 10198 4573 10195 4545 10200
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TMT1 follow-up statement
525
WWUS53 KABR 260911
SVSABR
Severe Weather Statement
National Weather Service Aberdeen SD
311 AM MDT Thu Aug 26 2021
SDC031-260945-
/O.CON.KABR.SV.W.0120.000000T0000Z-210826T0945Z/
Corson SD-
311 AM MDT Thu Aug 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM MDT
FOR WESTERN CORSON COUNTY...
At 310 AM MDT, severe thunderstorms were located along a line
extending from near Morristown to 12 miles west of Black Horse to
near Glad Valley, moving east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Watauga, Black Horse, Klein Ranch, Mcintosh, Walker and Bullhead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Aberdeen.
&&
LAT...LON 4594 10200 4594 10106 4571 10105 4547 10110
4547 10200
TIME...MOT...LOC 0910Z 275DEG 35KT 4596 10167 4571 10164 4543 10169
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TMTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:09 AM MDT, 38 minutes earlier.
Area forecast discussion, Aug 26, 2:09 AM MDT, 38 minutes before
Area Forecast Discussion National Weather Service Aberdeen SD 309 AM CDT Thu Aug 26 2021 .SHORT TERM...(Today through Friday Afternoon) Issued at 306 AM CDT Thu Aug 26 2021 Main challenges in the short term will be the timing of various shortwaves moving through southwest flow aloft -- and the ability of this upper level forcing to produce strong to severe convection as well as heavy rain over the next couple of days. Disorganized and scattered warm air advection/elevated showers and thunderstorms are currently ongoing across the northern CWA this morning. Meanwhile another area of convection aligned with a more distinct shortwave and the nose of a 30 KT LLJ is tracking into far northwest South Dakota. CAMs don't entirely depict the ongoing scenario, however a majority suggest the convection out west will be able to maintain, increase in coverage and track across the CWA between ~09-18Z. Steep mid level lapse rates, 1000-2000 J/KG of MU CAPE and 50 KT of effective shear should be a sufficient environment to support such a scenario. Hail is a threat, along with strong winds. The big question will be if the storms can persistently mix the strongest winds down to the surface. Lastly, heavy rain will be a concern over the next couple of days. PWATs are expected to top out over 1.5 inches this afternoon...topping the scales for this time of the year. Models suggest a break early this afternoon before another round of convection develops later in the afternoon/evening tracking northeast out of central South Dakota. And potentially a third round of nocturnal convection into Friday morning. The threat for strong to severe storms persists through the time period. .LONG TERM...(Friday Evening through Wednesday) Issued at 306 AM CDT Thu Aug 26 2021 Friday night into Saturday it appears we'll see a surface boundary draped from the NE panhandle northeastward into southeast SD, and into central MN. Aloft, shortwave energy will be digging into MT and the western Dakotas. This will set the stage for shower and thunderstorm potential through this time period. Chances look pretty good given the upper level support and overall dynamics and parameters. Could be dealing with strong to severe storms as well. Models then agree fairly well in showing a brief lull in precip chances Saturday night into Sunday as surface high pressure moves across the area. After the high departs, it would appear we get into a bit of an active pattern for a couple days as a few waves of energy move across the northern plains. There is still quite a bit of uncertainty regarding the timing and overall strength of these waves, but it would seem the area will get into an unsettled pattern again towards the end of the forecast period. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 151 AM CDT Thu Aug 26 2021 Terminals KABR,KATY,KPIR,KMBG VFR conditions will prevail across the area through much of the overnight period. An area of showers and thunderstorms will track from west to east across the area late tonight through the day Thursday. Periods of MVFR cigs and vsbys will be possible with the thunderstorms. Once the precipitation exits the area, IFR/MVFR cigs will settle in through the end of the TAF period. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && SHORT TERM...Serr LONG TERM...TMT AVIATION...Serr
Hazardous weather outlook, Aug 26, 2:32 AM MDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 332 AM CDT Thu Aug 26 2021 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-270845- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 332 AM CDT Thu Aug 26 2021 /232 AM MDT Thu Aug 26 2021/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. Several rounds of thunderstorms are possible today and tonight. The first round will track from west to east across the region through the morning and early afternoon hours. A second round of thunderstorms will likely track northeast from south central South Dakota later this afternoon and evening. Yet another, third round of thunderstorms is possible overnight and into Friday morning. Strong to severe storms are possible at any time. Hail, strong winds and heavy rain are all threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The unsettled pattern persists through the weekend, with several rounds of strong to severe storms possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our Twitter feed.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:44 AM MDT | Severe Thunderstorm Warning | ABR | Corson | 46 min |
| Aug 26, 4:37 AM MDT | Special Weather Statement | ABR | Campbell, Dewey, Walworth | 53 min |
| Aug 26, 6:19 AM MDT | Special Weather Statement | ABR | Edmunds, Faulk | 26 min |
| Aug 26, 6:47 AM MDT | Severe Thunderstorm Warning | ABR | Faulk, Hand | 43 min |
| Aug 26, 7:01 AM MDT | Severe Thunderstorm Warning | ABR | Faulk, Hand, Hyde | 44 min |
| Aug 26, 7:11 AM MDT | Severe Thunderstorm Warning | ABR | Faulk, Spink | 49 min |
| Aug 26, 7:18 AM MDT | Severe Thunderstorm Warning | ABR | Day, Marshall, Roberts | 57 min |
| Aug 26, 7:24 AM MDT | Severe Thunderstorm Warning | ABR | Hand, Spink | 36 min |
| Aug 26, 7:45 AM MDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 45 min |
| Aug 26, 8:14 AM MDT | Severe Thunderstorm Warning | ABR | Roberts | 46 min |
| Aug 26, 8:22 AM MDT | Severe Thunderstorm Warning | ABR | Clark, Hamlin, Spink | 38 min |
| Aug 26, 8:26 AM MDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Hamlin | 49 min |
| Aug 26, 8:50 AM MDT | High Wind Warning | ABR | Brown, Clark, Codington, Day, Deuel, Grant and 4 more | 5 hr |
| Aug 26, 8:57 AM MDT | Severe Thunderstorm Warning | ABR | Grant, Roberts | 33 min |
| Aug 26, 8:58 AM MDT | Severe Thunderstorm Warning | ABR | Deuel, Hamlin | 62 min |
| Aug 26, 9:00 AM MDT | Severe Thunderstorm Warning | ABR | Codington, Deuel, Grant, Hamlin | 60 min |
| Aug 26, 1:37 PM MDT | Severe Thunderstorm Warning | ABR | Roberts | 23 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.